MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE, GUIDE
Model Number H74939406XS1
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
Event description: safari was not used because already while the physician took the wire out of the snail, he noticed that the wire was not covered and there was an 'edge.' what troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: n.A: what is the next course of action?: n.A: patient present at time of event?: no patient complications: no patient complications note: this medwatch report is being filed based on the images received along with the product evaluation.
 
Additional Manufacturer Narrative
This medwatch report is being filed based on the image received on april 28, 2023, and the product evaluation, both revealing a fracture of the core wire material.As received, the specimen consisted of one-1 each safari2 275cm xsml crv; returned reloaded into the dispenser assembly, lodged within the j-straightener and double-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a ductile, tensile overload of the core wire an unknown distance from the distal tip weld mass with concurrent stretched coil damage of 11.4cm, the distal tip is lodged within the lumen the j-straightener attachment 3.4 cm from the distal tip of the j-straightener along with the traces of dried blood.The information in the event description does not mention the safari2 guidewire being lodged within the j-straightener attachment or a fracture of the core wire; therefore, the exact timing of the damage cannot be determined at this time.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As described in the preparation for use: safari2tm guidewires should be handled carefully and inspected before use and when possible, during the procedure to observe for any defect or damage that may occur.Do not use a wire that has a damaged coating, tip, camber (change in plane), bend or kink on the wire.Damage will hinder the performance of the safari2tm as described in the device instructions for use (dfu): ensure a catheter is properly placed in the ventricle or other intended treatment area.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.Fter inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appeared that handling factors have contributed to the event as reported.No patient information was provided at the time of this report.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
PREFORM GUIDEWIRE - SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key16918940
Report Number2126666-2023-00029
Device Sequence Number15183508
Product Code DQX
UDI-Device Identifier08714729887614
UDI-Public08714729887614
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2025
Device Model NumberH74939406XS1
Device Catalogue Number39406XS
Device Lot Number7376187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Initial Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown